• Hi, are antioxidants bad for people with Stage IV melanoma?

    Asked by Terri on Saturday, September 8, 2012

    Hi, are antioxidants bad for people with Stage IV melanoma?

    3 Answers from the Community

    • nancyjac's Avatar

      Supplementing with antioxidants during active treatment (chemo or radiation) can interfere with the effectiveness of treatment. Other than that, I am not aware of any problem, but you should always check with your doctor before taking any kind of supplements due to possible interaction with other medication.

      about 4 years ago
    • arashkya's Avatar

      I don't remember taking any antioxidants during my treatments. I made sure to tell my doctors about everything I took. The only things that they didn't like was the extra vitamin supplements. They warned me that they could interfere with some of the medication that was prescribed to me.

      If your referring to foods high in antioxidants.. I want to say it's ok. Fresh fruits and vegies are a FANTASTIC thing to eat. I was highly encouraged to get as much fresh foods as I could.

      about 4 years ago
    • StrongSteph's Avatar

      All I know, is that during treatment I did not eat very much at all. I would think that a plant based diet with lots of greens is GOOD. I discovered wheat grass while in treatment, and this would give me energy. Hang in there!

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more skin cancer - melanoma questions.  Also, don't forget to check out our Skin Cancer - Melanoma page.